Texas, 2022

Drought in Texas, September 1 to 30, 2022

September 1 to 30, 2022 · NWS CRP · 1 event in 1 county or zone

Severe drought persisted over the northwest part of Webb County through the month.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Severe drought persisted over the northwest part of Webb County through the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 11:38 PM CST, 22 minutes earlier.

Area forecast discussion, Aug 31, 11:38 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1238 AM CDT Thu Sep 1 2022

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 307 PM CDT Wed Aug 31 2022

Key Messages:

 - Continued rain chances tomorrow
 - More active period expected over the weekend

Water vapor imagery reveals an upper level low along the TX/NM/MX
border. This feature is currently tugging a band of vorticity along
the Rio Grande which has been resulting in isolated showers and
thunderstorms across the Brush Country for much of the day. To the
east, showers and thunderstorms are ongoing and making the inland
push across the Coastal Plains. It's possible we see some additional
activity develop along the sea breeze and on any lingering outflows.
The majority of convection will wane with the loss of daytime
heating. However, some activity may linger across the Brush Country
due to the position of the upper low.

A similar day is in store tomorrow as we maintain an overall
weakness aloft in the upper air pattern. Weak ridging attempts to
build in aloft but shouldn't hinder any convective development as
PWATs remain rich. With PWATs hovering around 2", we can expect
to see isolated activity in the morning with coverage ticking up a
bit as the sea breeze moves inland.

As we head into Thursday night, we will begin to see the pattern
shift as an upper level trough digs south across the Plains. This
feature will be responsible from much of the our active weather as
we head into the long term forecast.

Temperatures tomorrow will be a few degrees warmer than today but
will still top in the low to mid 90s. A few sites along the coast
and Victoria Crossroads may see heat indices around 105 tomorrow.
Nights will continue to be warm and muggy.

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 307 PM CDT Wed Aug 31 2022

Key messages:

- Increased chances for precipitation are expected through the
holiday weekend

- Heavy rainfall and flooding will be possible at times

- Moderate to high rip current risk and coastal flooding possible
Saturday through Monday

The long term is slated to begin with a trough digging from the
Great Lakes region to North/Central Texas, ejecting a cutoff low
this weekend in the Texas Panhandle region. With PWATs between 1.9-
2.1" Friday and Friday night, scattered showers and thunderstorms
will be possible across South Texas. With PWATs increasing to 2.3-
2.55" Saturday through Monday(approximately the 99th percentile of
KCRP climatology for early September), scattered to numerous showers
and thunderstorms will be possible. This abundant moisture will
coincide with warm cloud layer depths ranging from 10-15 kft which
will support efficient precipitation production and heavy rainfall
rates, particularly during the Saturday through Monday timeframe.
WPC's Excessive Rainfall Outlook continues to have all of South
Texas under a slight chance (at least a 15% within 25 miles of a
point) of flash flooding from Saturday morning through Monday
morning.

With the persistent easterly flow and increasing swell periods, the
rip current risk is expected to increase to moderate to high
Saturday through Monday. Coastal flooding is also expected to be a
concern as models are showing the possibility of minor coastal
flooding Saturday through Monday, with Sunday and Monday appearing
the most likely days.

The increased cloud cover and precipitation chances will result in
cooler temperatures during the weekend. Daytime highs will be
heavily dependent on precipitation duration and coverage; areas that
receive heavier rainfall may have high temperatures only reaching
the lower 80s. Low temperatures are expected to remain constant
through early next week with lows ranging from the lower 70s to

&&

.AVIATION...
(06Z TAFS)
Issued at 1231 AM CDT Thu Sep 1 2022

Tonight expect VFR conditions. MVFR conditions with some IFR
possible tomorrow morning due to lower VSBY's and BR, mainly
expected at VCT and ALI. Have 3-5 sm respectively but small chance
for lower VSBY's down to 0.5 - 2 sm briefly but conditions should
return to VFR by around 14Z across all sites. Conditions tomorrow
similar today but with less storm activity. Expecting mostly
isolated showers and thunderstorms tomorrow afternoon into evening
so have added PROB30 into the TAF's.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    91  77  90  77 /  30  20  40  50
Victoria          93  75  91  75 /  40  20  50  50
Laredo            93  77  94  77 /  30  20  30  30
Alice             94  75  93  75 /  40  10  50  40
Rockport          93  80  93  78 /  30  20  40  60
Cotulla           94  74  92  77 /  20  20  30  30
Kingsville        92  77  91  76 /  30  10  50  40
Navy Corpus       89  82  89  80 /  30  20  40  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...TC
LONG TERM....JCP
AVIATION...BF/80
Hazardous weather outlook, Aug 31, 4:22 AM CST, 19 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
522 AM CDT Wed Aug 31 2022

TXZ229>234-239>247-342>347-442-443-447-011030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
522 AM CDT Wed Aug 31 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Isolated to scattered showers and thunderstorms are expected today
and tonight across South Texas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered to numerous showers and thunderstorms are expected daily
through Tuesday. There is a Slight risk for flooding over portions
of South Texas Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-011030-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
522 AM CDT Wed Aug 31 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Isolated showers and thunderstorms are expected today across the
waters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered to numerous showers and thunderstorms are expected
each day through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Webb

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought persisted over the northwest part of the county through the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, September 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1058047.